Hello, I'd be grateful if someone could help me with this query. I read in a recent post that B12 shots could cause problems with B12 getting into cells unless serum levels were very high. Is this due to sensitisation of the cells because of the huge level of B12 in the bloodstream for some time following the injections, or is it because the digestive system has been bypassed, or some other reason entirely?
I have recently started using a methylcobalamin mouth spray and this information worried me - could it cause issues with B12 absorption from food in the future? I have no reason to believe that I have PA, but - I'm a vegetarian; I take omeprazole daily due to Barrett's Oesophagus (and my B12, folate and ferritin levels were very low even before starting it); I had a sub-total thyroidectomy in 1985 due to Grave's Disease and my medication is not optimal; I had a gastroscopy using nitreous oxide in 2016 and three days later experienced burning tongue and mouth plus epigastric symptoms which went on for seven months, and I haven't been really well since.
Thanks in advance for any responses.